General information
Latest issue
Forthcoming papers
Impact factor
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Izv. RAN. Ser. Mat.:

Personal entry:
Save password
Forgotten password?

Izv. Akad. Nauk SSSR Ser. Mat., 1976, Volume 40, Issue 3, Pages 488–526 (Mi izv2123)  

This article is cited in 46 scientific papers (total in 47 papers)

The Weyl group of a graded Lie algebra

È. B. Vinberg

Abstract: The action of the group $G_0$ of fixed points of a semisimple automorphism $\theta$ of a reductive algebraic group $G$ on an eigenspace $V$ of this automorphism in the Lie algebra $\mathfrak g$ of the group $G$ is considered. The linear groups which are obtained in this manner are called $\theta$-groups in this paper; they have certain properties which are analogous to properties of the adjoint group. In particular, the notions of Cartan subgroup and Weyl group can be introduced for $\theta$-groups. It is shown that the Weyl group is generated by complex reflections; from this it follows that the algebra of invariants of any $\theta$-group is free.
Bibliography: 30 titles.

Full text: PDF file (4204 kB)
References: PDF file   HTML file

English version:
Mathematics of the USSR-Izvestiya, 1976, 10:3, 463–495

Bibliographic databases:

UDC: 519.4
MSC: Primary 17B05; Secondary 20G20, 17B10, 17B20, 17B25, 17B45, 17B65
Received: 17.01.1975

Citation: È. B. Vinberg, “The Weyl group of a graded Lie algebra”, Izv. Akad. Nauk SSSR Ser. Mat., 40:3 (1976), 488–526; Math. USSR-Izv., 10:3 (1976), 463–495

Citation in format AMSBIB
\by \`E.~B.~Vinberg
\paper The Weyl group of a~graded Lie algebra
\jour Izv. Akad. Nauk SSSR Ser. Mat.
\yr 1976
\vol 40
\issue 3
\pages 488--526
\jour Math. USSR-Izv.
\yr 1976
\vol 10
\issue 3
\pages 463--495

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. V. L. Popov, “Representations with a free module of covariants”, Funct. Anal. Appl., 10:3 (1976), 242–244  mathnet  crossref  mathscinet  zmath
    2. Gerald W. Schwarz, “Representations of simple Lie groups with regular rings of invariants”, Invent math, 49:2 (1978), 167  crossref  mathscinet  zmath
    3. V.G Kac, “Some remarks on nilpotent orbits”, Journal of Algebra, 64:1 (1980), 190  crossref
    4. Hanspeter Kraft, Claudio Procesi, “On the geometry of conjugacy classes in classical groups”, Comment Math Helv, 57:1 (1982), 539  crossref  mathscinet  zmath  isi
    5. D. I. Panyushev, “On orbit spaces of finite and connected linear groups”, Math. USSR-Izv., 20:1 (1983), 97–101  mathnet  crossref  mathscinet  zmath
    6. N. Yu. Reshetikhin, L. D. Faddeev, “Hamiltonian structures for integrable models of field theory”, Theoret. and Math. Phys., 56:3 (1983), 847–862  mathnet  crossref  mathscinet  isi
    7. D. I. Panyushev, “Regular elements in spaces of linear representations of reductive algebraic groups”, Math. USSR-Izv., 24:2 (1985), 383–390  mathnet  crossref  mathscinet  zmath
    8. D. I. Panyushev, “Regular elements in spaces of linear representations. II”, Math. USSR-Izv., 27:2 (1986), 279–284  mathnet  crossref  mathscinet  zmath
    9. Jiri Dadok, Victor Kac, “Polar representations”, Journal of Algebra, 92:2 (1985), 504  crossref
    10. C Saclioglu, J Phys A Math Gen, 22:18 (1989), 3753  crossref  mathscinet  zmath  adsnasa
    11. Peter Littelmann, “Koreguläre und äquidimensionale Darstellungen”, Journal of Algebra, 123:1 (1989), 193  crossref
    12. Friedrich Knop, “Weylgruppe und Momentabbildung”, Invent math, 99:1 (1990), 1  crossref  mathscinet  zmath  isi
    13. A. A. Premet, “The theorem on restriction of invariants, and nilpotent elements in $W_n$”, Math. USSR-Sb., 73:1 (1992), 135–159  mathnet  crossref  mathscinet  zmath  adsnasa  isi
    14. Akihiko Gyoja, “Invariants, nilpotent orbits, and prehomogeneous vector spaces”, Journal of Algebra, 142:1 (1991), 210  crossref
    15. Ian McIntosh, “Groups of equivariant loops in SL(n+1,C) and soliton equations”, J Math Phys (N Y ), 34:11 (1993), 5159  crossref  mathscinet  zmath
    16. Dmitrii I. Panyushev, “Complexity and nilpotent orbits”, manuscripta math, 83:1 (1994), 223  crossref  mathscinet  elib
    17. D. V. Alekseevskii, V. O. Bugaenko, G. I. Olshanskii, V. L. Popov, O. V. Schwarzman, “Érnest Borisovich Vinberg (on his 60th birthday)”, Russian Math. Surveys, 52:6 (1997), 1335–1343  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi
    18. Carlos R. Fernandez-Pousa, Manuel V. Gallas, J. Hollowood, J. Luis Miramontes, “The symmetric space and homogeneous sine-Gordon theories”, Nuclear Physics B, 484:3 (1997), 609  crossref
    19. Tetsuya TANIGUCHI, “Non-isotropic harmonic tori in complex projective spaces and configurations of points on Riemann surfaces”, Tohoku Math Publ, 14:14 (1999), 1  crossref  mathscinet
    20. D. D. Pervouchine, “Invariants and orbits of the standard $(\mathrm SL_4(\mathbb C)\times\mathrm SL_4(\mathbb C)\times\mathrm SL_2(\mathbb C))$-module”, Izv. Math., 64:5 (2000), 1003–1015  mathnet  crossref  crossref  mathscinet  zmath  isi
    21. A. G. Nurmiev, “Closures of nilpotent orbits of cubic matrices of order three”, Russian Math. Surveys, 55:2 (2000), 347–348  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi
    22. A. G. Nurmiev, “Orbits and invariants of cubic matrices of order three”, Sb. Math., 191:5 (2000), 717–724  mathnet  crossref  crossref  mathscinet  zmath  isi
    23. J.M Landsberg, L Manivel, “The Projective Geometry of Freudenthal's Magic Square”, Journal of Algebra, 239:2 (2001), 477  crossref
    24. A. G. Nurmiev, D. I. Artamkin, “Orbits and Invariants of Third-Order Cubic Matrices with Symmetric Fibers”, Math. Notes, 72:4 (2002), 447–453  mathnet  crossref  crossref  mathscinet  zmath  isi
    25. V. L. Popov, “The Cone of Hilbert Nullforms”, Proc. Steklov Inst. Math., 241 (2003), 177–194  mathnet  mathscinet  zmath
    26. Steven Glenn Jackson, Alfred G. Noël, “Prehomogeneous spaces associated with complex nilpotent orbits”, Journal of Algebra, 289:2 (2005), 515  crossref
    27. Panyushev D., “On Invariant Theory of Theta-Groups”, J. Algebra, 283:2 (2005), 655–670  crossref  mathscinet  zmath  isi
    28. Dmitri I. Panyushev, Oksana S. Yakimova, “The index of representations associated with stabilisers”, Journal of Algebra, 302:1 (2006), 280  crossref
    29. Laura Geatti, Claudio Gorodski, “Polar orthogonal representations of real reductive algebraic groups”, Journal of Algebra, 320:7 (2008), 3036  crossref
    30. Dmitri I. Panyushev, “Properties of weight posets for weight multiplicity free representations”, Mosc. Math. J., 9:4 (2009), 867–883  mathnet  crossref  mathscinet  zmath
    31. Yuhan Fang, Shir Levkowitz, Hisham Sati, Daniel Thompson, “Hypermatrix factors for string and membrane junctions”, J Phys A Math Theor, 43:50 (2010), 505401  crossref
    32. Willem A. de Graaf, Oksana S. Yakimova, “Good Index Behaviour of θ-Representations, I”, Algebr Represent Theor, 15:4 (2010), 613  crossref
    33. Fedor Bogomolov, Christian Böhning, Hans-Christian Graf von Bothmer, “Linear bounds for levels of stable rationality”, centr.eur.j.math, 2011  crossref
    34. de Graaf W.A., “Computing Representatives of Nilpotent Orbits of Theta-Groups”, J. Symbolic Comput., 46:4 (2011), 438–458  crossref  isi
    35. Mark Reeder, Paul Levy, Jiu-Kang Yu, Benedict H. Gross, “Gradings of positive rank on simple Lie algebras”, Transformation Groups, 2012  crossref
    36. Frédéric Holweck, Jean-Gabriel Luque, Jean-Yves Thibon, “Geometric descriptions of entangled states by auxiliary varieties”, J. Math. Phys, 53:10 (2012), 102203  crossref
    37. de Graaf W.A., Vinberg E.B., Yakimova O.S., “An Effective Method to Compute Closure Ordering for Nilpotent Orbits of Theta-Representations”, J. Algebra, 371 (2012), 38–62  crossref  isi
    38. A. G. Elashvili, V. G. Kac, E. B. Vinberg, “Cyclic elements in semisimple Lie algebras”, Transformation Groups, 2013  crossref
    39. Qingchun Ren, S.V. Sam, Gus Schrader, Bernd Sturmfels, “The Universal Kummer Threefold”, Experimental Mathematics, 22:3 (2013), 327  crossref
    40. O. G. Styrt, “On the orbit space of an irreducible representation of the special unitary group”, Trans. Moscow Math. Soc., 74 (2013), 145–164  mathnet  crossref  mathscinet  zmath  elib
    41. Gábor Sárosi, Péter Lévay, “Entanglement classification of three fermions with up to nine single-particle states”, Phys. Rev. A, 89:4 (2014)  crossref
    42. De Graaf W.A. Oriente F., “Classifying Semisimple Orbits of Theta-Groups”, Math. Comput., 83:289 (2014), 2509–2526  isi
    43. A. V. Petukhov, V. V. Tsanov, “Homogeneous projective varieties with semi-continuous rank function”, manuscripta math, 2015  crossref
    44. Péter Lévay, Frédéric Holweck, “Embedding qubits into fermionic Fock space: Peculiarities of the four-qubit case”, Phys. Rev. D, 91:12 (2015)  crossref
    45. SKIP GARIBALDI, R.M.. GURALNICK, “SIMPLE GROUPS STABILIZING POLYNOMIALS”, Forum of Mathematics, Pi, 3 (2015)  crossref
    46. Panyushev D.I. Yakimova O.S., “Semi-Direct Products of Lie Algebras and Covariants”, J. Algebra, 490 (2017), 283–315  crossref  isi
    47. Trans. Moscow Math. Soc., 78 (2017), 161–170  mathnet  crossref  elib
  • Известия Академии наук СССР. Серия математическая Izvestiya: Mathematics
    Number of views:
    This page:855
    Full text:354
    First page:4

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020